Can yeast infection cause diarrhea?

Good day, Eric Bakker, naturopath, author of Candida Crusher. Another question.

Does yeast infection cause diarrhea?

Yeast infections certainly can cause diarrhea. It can cause diarrhea, constipation, gas, bloating, cramping, digestive pains; all sorts of digestive issues can be as a consequence of Candida. I would tend to see constipation a little bit more than diarrhea and associate diarrhea more with certain pathogens like various parasites are implicated. But I have also seen plenty of patients with a lot of yeast have diarrhea, particularly the patients who recurrently take drugs like fluconazole or broad-spectrum antibiotics. They’re quite prone to diarrhea. So if you’ve got diarrhea, there are plenty of things you can do to counter the diarrhea.

But a good thing first to do is to find out where the diarrhea is coming from. What is its origin? Is it drug-induced? Is it parasite induced? Think about doing a comprehensive stool analysis. That may well find a pathogen like Blastocystis hominis. There could well be a bug underlying or underpinning this. And in that case, a susceptibility panel will generally give you an indication on what to do for the diarrhea. Make sure you drink plenty of water with diarrhea because it’s easy to get dehydrated, lose a lot of minerals and electrolytes and water from the body. But please find out what’s causing the diarrhea.

I’m going to talk a lot more about diarrhea on other YouTube clips, but you can get diarrhea from a yeast infection. You most certainly can.

So I hope that answers your question.

PO Box 8739, HaveLock North, 4157
New Zealand
No content on this site may be reused in any fashion without written permision of Dr. Bakker.
The information and facts are intended to help and support, not replace, the relationship that exists between you and your doctor.